MAUDE Adverse Event Report: RADIOMETER MEDICAL APS ABL800 FLEX

RADIOMETER MEDICAL APS ABL800 FLEX
Model Number 393-800
Medical Device Problem Codes High Readings (2459); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Event or Problem Description
According to the complaint on (b)(6) 2021 the customer noticed false high measurements of sodium on five patients on a abl800 flex analyzer.The customer noticed that the refence membrane was full of blood and chamber was flooded with blood and leaked into ph electrode chamber.She cleaned up the blood and replaced the membrane, ran calibrations and qc, these passed and the patients after that were good.The qc and calibrations passed in the morning, showing no indication of a problem on the analyzer.The below are the false high measurements of na+.Comparison measurement/expected value is 140mmol/l.Patient 1: 159 mmol/l.Patient 2: 170 mmol/l.Patient 3: 161mmol/l.Patient 4: 157mmol/l.Patient 5: 159mmol/l.No reports of death or serious injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The radiometer investigation has shown that it is plausible that the leakage on the reference membrane is the root cause for the deviating measurement performance on sodium.The investigation is ongoing.
 
Additional Manufacturer Narrative
The radiometer investigation is finalized and the root cause is concluded to be "supplied materials outside specification".

Brand Name
ABL800 FLEX
Common Device Name
ABL800 FLEX
Manufacturer (Section D)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, 2700
DA  2700
Manufacturer (Section G)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, 2700
DA   2700
Manufacturer Contact
ditte kroeyer
aakandevej 21
broenshoej, 2700
DA   2700
MDR Report Key13009643
Report Number3002807968-2021-00064
Device Sequence Number4848656
Product Code CHL
UDI-Device Identifier05700693938011
UDI-Public(01)05700693938011(10)754R1340N002
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K041874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number393-800
Device Catalogue Number393-800
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer01/26/2022
03/25/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date02/09/2022
04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown